Alert archive / Florida / Special Weather Statements in 2015
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 18, 2015, 4:16 PM EDT for Volusia County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2015, 4:16 PM EDT (20:16 UTC)
- Expired
- Jul 18, 2015, 4:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 141 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
803
WWUS82 KMLB 182016
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
416 PM EDT SAT JUL 18 2015
FLZ041-044-141-182045-
NORTHERN LAKE COUNTY FL-INLAND VOLUSIA COUNTY FL-
COASTAL VOLUSIA COUNTY FL-
416 PM EDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 445 PM EDT...
AT 414 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
PIERSON TO 7 MILES NORTHWEST OF PITTMAN...AND MOVING NORTHEAST AT 10
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ASTOR...DELAND...PIERSON...PAISLEY AND BARBERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND
STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS IN OR NEAR LAKE GEORGE AND LAKE WOODRUFF SHOULD BE AWARE
THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN
AND LIGHTNING ASSOCIATED WITH STORMS. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 2926 8142 2926 8123 2911 8113 2888 8159
2900 8166 2905 8166 2906 8164 2927 8164
2937 8142
TIME...MOT...LOC 2014Z 243DEG 9KT 2929 8133 2905 8175
$$
MOSESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:25 PM EDT, 51 minutes earlier.
Area forecast discussion, Jul 18, 3:25 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 325 PM EDT SAT JUL 18 2015 .DISCUSSION... ...DAILY SCATTERED-NUMEROUS SHOWERS/STORMS EXPECTED INTO NEXT WEEK... ...LOCALLY HEAVY RAINFALL EXPECTED WITH STORMS... CURRENT/EARLY EVENING...NUMEROUS SHOWERS AND STORMS ACROSS MAINLY INTERIOR AREAS WILL DRIFT NE INTO EARLY EVENING AND DIMINISH SLOWLY INTO LATE EVENING. ADDITIONAL BOUNDARY COLLISIONS WILL GENERATE NEW STORM DEVELOPMENT...SOME WITH LOCALLY HEAVY RAINFALL AMOUNTS UP TO 2- 3 INCHES. WARM MID LVL TEMPS AND DEEP MOISTURE STILL LOOK TO FAVOR LOCALIZED HEAVY RAINFALL WITH STORMS. TONIGHT...LOW LVL SW FLOW AROUND THE ATLC RIDGE AND SOME INCREASE IN MID LVL SW FLOW SHOULD ALLOW ACTIVITY NEAR THE COAST TO PUSH INTO THE ATLC INTO THE LATE EVENING. CONSIDERABLE CLOUDINESS IN THE EVENING WILL THIN SLOWLY OVERNIGHT. LOWS IN THE LOWER TO MID 70S. SUN-TUE...FOR SUNDAY LOW LVL SW FLOW IN THE SFC-H8 LAYER WILL CONTINUE AT 10-15 KNOTS FROM THE SW WITH DEEP MOISTURE AND PRECIP WATER VALUES FROM 2.0-2.1 INCHES ACROSS THE CENTRAL PORTION OF THE FORECAST AREA. THIS WILL FAVOR SCATTERED TO NUMEROUS SHOWERS AND STORMS DEVELOPING OVER THE WRN PENINSULA IN THE MORNING AND TWD E CENTRAL FL FROM MID DAY THROUGH THE AFTN HOURS. APPEARS AREA FROM OSCEOLA TO BREVARD COUNTIES MAY BE FAVORED WITH THE HIGHEST AFTN COVERAGE. MID LVL TEMPS WILL REMAIN FROM -5 TO -6 DEGS C WITH LOCALLY HEAVY RAINFALL EXPECTED WITH STORMS PRODUCING UP TO 2-3 INCHES IN THE MID TO LATE AFTN. MON-TUE...LOW PRESSURE TROUGH ALONG THE SE ATLC SEABOARD AND H5 TROUGH AXIS AND VORTICITY AXIS DROPPING TWD CENTRAL FL ALONG WITH DEEP MOISTURE WILL AGAIN TO LEAD RAIN CHANCES ABOVE NORMAL IN THE 50 TO 60 PERCENT RANGE. LOCALLY HEAVY RAINFALL CAN AGAIN BE EXPECTED WITH STORMS INTO EARLY NEXT WEEK. EXTENDED...PREVIOUS FORECAST DISCUSSION...GLOBAL SOLNS OVER THE EASTERN CONUS FROM MIDWEEK ONWARD PLACE LOWER THAN NORMAL SFC PRESSURES OVER THE SE TO MID ATLC CST WITH GFS TRYING TO DEVELOP A SPOT LOW INLAND NEARBY THE MID ATLC SEABOARD WHERE PERSISTENT FRONTAL TROUGH FROM EARLY WEEK RESIDES. ONE WOULD EXPECT SLIGHTLY HIGHER THAN NORMAL RAIN COVERAGE LOCALLY GIVEN CONTINUED SUPPRESSION OF THE SUBTROPICAL RIDGE SOUTH OF CENTRAL FLORIDA AND AMPLE AVAILABLE MOISTURE. AT A MINIMUM A SCT POP NUMBER IS JUSTIFIED AREA WIDE EACH DAY THROUGH THE WORKWEEK ALONG WITH SEASONAL TEMPS. && .AVIATION...SCT-NMRS SHRA/TSRA ACROSS THE INTERIOR WILL MOVE NE AT 10 KNOTS AND AFFECT INTERIOR TERMINALS THRU 23Z. SCT-NMRS TSRA SHOULD APPROACH KMLB-KFPR CORRIDOR 20Z-23Z WITH LOCALLY HEAVY RAINFALL. TEMPO MVFR CIGS AND IFR +RA WITH STORMS. VFR CONDS DEVELOPING FROM 00Z TO 03Z AS STORMS PUSH OFFSHORE...AND ALSO DIMINISH ACROSS THE INTERIOR. && .MARINE... S-SW FLOW WILL INCREASE TO 10-15 KNOTS ON SUNDAY WITH SEAS BUILDING TO AROUND 3 FT OFFSHORE. EXPECT STORMS TO MOVE OFF THE MAINLAND INTO THE NEARSHORE WATERS BY MID TO LATE AFTERNOON. SW WINDS AGAIN EXPECTED AT 10-15 KNOTS ON MONDAY WITH STORMS MOVING ACROSS THE INTRACOASTAL AND NEARSHORE WATERS IN THE AFTERNOON AND EARLY EVENING. TUE-WED...SW WINDS TO 10-15 KNOTS WITH SEAS 2 FT NEARSHORE AND 3 FT OFFSHORE. SCT-NUMEROUS SHOWERS AND STORMS EXPECTED TO AFFECT THE WATERS EACH AFTERNOON AS SW STEERING FLOW CONTINUES INTO MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 91 74 90 / 30 40 20 40 MCO 74 92 75 91 / 30 60 20 50 MLB 74 90 75 90 / 30 60 30 50 VRB 74 91 74 90 / 30 50 30 60 LEE 76 92 77 90 / 30 50 20 40 SFB 75 92 75 91 / 30 50 20 50 ORL 75 91 76 91 / 30 60 20 50 FPR 74 92 73 90 / 30 50 30 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/LONG TERM...VOLKMER IMPACT WX/RADAR...GLITTO/MOSES AVIATION...ULRICH
Hazardous weather outlook, Jul 18, 11:15 AM EDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1115 AM EDT SAT JUL 18 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-182115- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1115 AM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... NUMEROUS SHOWERS AND LIGHTNING STORMS WILL DEVELOP ACROSS EAST CENTRAL FLORIDA TODAY. STORMS WILL PRODUCE FREQUENT CLOUD-TO- GROUND LIGHTNING AND LOCAL HEAVY RAINFALL AS THEY MOVE EAST- NORTHEAST AROUND 10 MPH. A FEW MAY PRODUCE WIND GUSTS AROUND 40 MPH...MAINLY ALONG THE COAST AS STORMS APPROACH THE INTRACOASTAL WATERWAY. THE RISK OF STRONG STORMS WILL END BY SUNSET BUT LINGERING RAIN WITH OCCASIONAL LIGHTNING STRIKES WILL PERSIST INTO THE EVENING. .FLOOD IMPACT... NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS EAST CENTRAL FLORIDA TODAY. SOME STORMS WILL BE CAPABLE OF PRODUCING BETWEEN 2 AND 3 INCHES OF RAIN PER HOUR WHICH MAY CAUSE LOW LYING AND POOR DRAINAGE AREAS TO FLOOD. ALSO...AREAS THAT HAVE RECEIVED RECENT HEAVY RAINFALL WILL BE MORE SUSCEPTIBLE TO FLOODING TODAY. .MARINE THUNDERSTORM GUST IMPACT... NUMEROUS LIGHTNING STORMS WILL DEVELOP ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON...MOVING EAST-NORTHEAST AROUND 10 MPH. SOME STORMS WILL PRODUCE STRONG WIND GUSTS OVER 35 KNOTS AND FREQUENT LIGHTNING STRIKES ACROSS THE NEARSHORE ATLANTIC WATERS... THE INTRACOASTAL WATERS...AS WELL AS INLAND LAKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE ATLANTIC HIGH PRESSURE RIDGE WILL REMAIN ACROSS SOUTH FLORIDA AND MAINTAIN A MOIST WEST TO SOUTHWEST WIND FLOW INTO THE MIDDLE OF NEXT WEEK. SCATTERED TO NUMEROUS SHOWERS AND LIGHTNING STORMS CAN BE EXPECTED EACH AFTERNOON AND EVENING. THE PRIMARY THREATS WILL BE LIGHTNING STRIKES AND STRONG DOWNBURST WINDS. LOCALLY HEAVY RAINS MAY CAUSE TEMPORARY FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW/GLITTO
In the hours before
Special weather statement, Jul 18, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
416 PM EDT SAT JUL 18 2015
FLZ041-044-141-182045-
NORTHERN LAKE COUNTY FL-INLAND VOLUSIA COUNTY FL-
COASTAL VOLUSIA COUNTY FL-
416 PM EDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 445 PM EDT...
AT 414 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
PIERSON TO 7 MILES NORTHWEST OF PITTMAN...AND MOVING NORTHEAST AT 10
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ASTOR...DELAND...PIERSON...PAISLEY AND BARBERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND
STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS IN OR NEAR LAKE GEORGE AND LAKE WOODRUFF SHOULD BE AWARE
THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN
AND LIGHTNING ASSOCIATED WITH STORMS. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 2926 8142 2926 8123 2911 8113 2888 8159
2900 8166 2905 8166 2906 8164 2927 8164
2937 8142
TIME...MOT...LOC 2014Z 243DEG 9KT 2929 8133 2905 8175
MOSESThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:51 PM EDT | Special Marine Warning | MLB | 84 min | |
| Jul 18, 4:28 PM EDT | Areal Flood Advisory | MLB | Lake, Volusia | 2 hr |
| Jul 18, 5:15 PM EDT | Special Marine Warning | MLB | 45 min |
Nearby
Special Weather Statements in Florida, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.